Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Tingling sensation in arm. Had ectopic beats. Taking zoloft. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4506 Questions
Question
Hello, I have suffered ectopic beats for many years and was wondering if it can also cause a tingling sensation in my left arm/hand?
I have been taking rivitrol for 20 years and zoloft for several years to treat the panic attacks and lead a pretty normal life
I have had stress tests Holter Monitors, ECG's and an echocardiogram and nothing besides ectopic beats has shown up.
Posted Tue, 23 Apr 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Anantharamakrishnan 32 minutes later
Hi friend,
Welcome to Health Care Magic

Several years of ectopic means, they are mostly benign.
Psychotropic drugs could contribute – but you are taking them for many years...
If the ectopics are bothering to the extent of interfering with life style, there is advanced technique of investigation – Electro Physiological Studies (EPS) This super-speciality expert is called ELECTRO-PHYSIOLOGIST. The treating doctor may suggest them depending on need, based on his assessment of the situation. Treatment like ablation of the focus could be done during the procedure...

Stress ECG and/or ECHO are done to exclude ischemia as a cause....
Hence tingling sensation is unlikely to be related to ischemia or the ectopics...
It may be from nerve irritation – neurological examination and MRI of the cervical spine can help. Also get electrolytes, calcium checked...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
 
Follow-up: Tingling sensation in arm. Had ectopic beats. Taking zoloft. What could be the cause? 18 hours later
Hello, thank you for your response

As the episodes of ectopic beats has become more prominent over the last year or so, are you suggesting that Zoloft and/or Rivitrol could be causing or exasabating the issue?

What is Electro Physiology and what do the procedures involve?

Also, what is ischemia?

Given that the tingling is somewhat associated with times when I have a lot more ectopic beats, would that be a sign of circulation, or , do you still thing it is more likely nerve related?

Thanks
XXXXXXX
 
 
Answered by Dr. Anantharamakrishnan 4 hours later
Dear Mr XXXXXXX
The drugs are known to be contributing in some people. It is difficult to pin point in a given individual - the only way is to stop and see.

Ischemia is reduced blood supply in relation to demand. It is usually due to narrowing of blood vessels / rarely from spasm.

Electro Physiological Studies (EPS) > it resembles angio – a catheter is put inside the heart / electrical activity recorded / stimulation and suppression tests are carried out / suitable medicine tested and so on. Though the test is the gold standard, it is INVASIVE and hence is not generally done unless there are compelling indications. That is the sure way to detect the origin of the beats / abnormal pathways (nerves). This super-speciality expert is called ELECTRO-PHYSIOLOGIST. The treating doctor may suggest them depending on need, based on his assessment of the situation.

They do not affect the circulation - unless the rate is extremely fast and un-coordinated...

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor